MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 3MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10031030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).The device lot number is not available / not reported.The expiration date of the device is not known.Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, the 3 mm x 10 cm deltapaq 10 cerecyte coil (cdf10031030 / lot#: unknown) the physician was repositioning the coil in aneurysm and was attempting to resheath the coil when it became stretched.The resheathing attempt was made when the coil was partially deployed; it was confirmed that the coil was not used as a guidewire.It was confirmed that continuous flush had been maintained in the sl-10® microcatheter (stryker).There was no resistance between the guidewire and the microcatheter, no resistance at any time during the advancement of the coil through the microcatheter.Prior to the reported issue with the deltapaq 10 cerecyte coil, other coils (quantity not known) were advanced through the same microcatheter.The entire coil was safely removed undetached.There was no flow restriction or reduction associated with the event; no clinically significant procedural delay.The procedure was successfully completed without complications.There was no report of patient injury or adverse event.It was reported that the product is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the 3 mm x 10 cm deltapaq 10 cerecyte coil (cdf10031030 / lot#: unknown) the physician was repositioning the coil in aneurysm and was attempting to resheath the coil when it became stretched.The resheathing attempt was made when the coil was partially deployed; it was confirmed that the coil was not used as a guidewire.It was confirmed that continuous flush had been maintained in the sl-10® microcatheter (stryker).There was no resistance between the guidewire and the microcatheter, no resistance at any time during the advancement of the coil through the microcatheter.Prior to the reported issue with the deltapaq 10 cerecyte coil, other coils (quantity not known) were advanced through the same microcatheter.The entire coil was safely removed undetached.There was no flow restriction or reduction associated with the event; no clinically significant procedural delay.The procedure was successfully completed without complications.There was no report of patient injury or adverse event.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3 mm x 10 cm deltapaq 10 cerecyte coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) was kinked at 49 cm from the proximal end.The coil introducer was zipped and in good condition.The resheathing tool was without any damage observed on it.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) and articulation joint were both in good condition; both were outside of the coil introducer.The rh showed no evidence that it had been heated.The embolic coil was outside of the coil introducer and was observed to be stretched.Functional testing was precluded by the condition of the returned device; the dpu was kinked and the embolic coil was stretched.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.The reported issue that the 3 mm x 10 cm deltapaq 10 cerecyte coil became stretched was confirmed during the microscopic inspection of the returned device; the embolic coil was found to be in stretched condition.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The complaint documented that the physician was repositioning the coil and was attempting to resheath it when it became stretched; the stretched coil condition was confirmed when the device was returned and underwent microscopic observation.It is possible that during the resheathing attempt, inadvertent force was exerted and as a result, the coil became stretched.The exact cause of the stretch cannot be conclusively determined.The lot number of the device is not known, therefore review of the device history record was not performed; without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3 mm x 10 cm deltapaq 10 cerecyte coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the manufacture information in sections d and g, and to report that the product was received by cerenovus product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAPAQ CERE 3MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8470948
Report Number3008114965-2019-00963
Device Sequence Number16792879
Product Code HCG
UDI-Device Identifier00878528007210
UDI-Public00878528007210
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10031030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/06/2019
06/06/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/06/2019
06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1